MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Model Number 15
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Death (1802)
Date of Event 05/23/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer was unable to provide any further information for the event or the patient.Physio-control performed an initial evaluation of the customer's device and verified the reported issue.A replacement device will be provided to the customer.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device would turn off after shocking the patient and needed to be turned back on.In this state the device may not be able to deliver defibrillation therapy if needed.The customer reported that the patient expired.They reported that there was some delay before the paramedic noticed the monitor screen was black.The customer alleged that there could have been a change of rhythm that could have been missed while the monitor was shut down.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A clinical review was completed and determined that, "device use may have contributed" to the reported issue.It stated, "defibrillation needed (by ecg evidence or report of 2nd responders) but provision of defibrillation delayed greater than 30 seconds.The device powered off at 11:18:44 and when powered back on at 11:21:24 the patient was in a shockable rhythm with ventricular fibrillation on the monitor.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The electronic device records were reviewed and the reported issue was confirmed.It was determined that the power board and battery wire harness need to be replaced.However, because the device is eleven years old, stryker no longer provides the required replacement parts.The customer was notified that the device is outside the service life and the device should be replaced.

Brand Name
LIFEPAK 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10179247
Report Number0003015876-2020-00783
Device Sequence Number2438589
Product Code MKJ
UDI-Device Identifier00883873979358
UDI-Public00883873979358
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-000061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer06/29/2020
09/08/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/08/2020
09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient Weight100